Withdraw of steriods

Been on predisolone 15g per day for over two years now. Suffer with bronchiolitis and to be honest, have seen various constultant over that time, with mixed feelings as to how effective the steriods are. Only on my last visit, did l finally get some honestly as to my true condition, and that they even being lung section at this hospital have no idea how best to treat it. So far no improvement.

That being the case, l am thinking of coming off steriods using the gradual withdraw method. Know l can expect some side effects. My consultant may not agree but it's my body.

Would l be any worse off. Like to hear ur views.

CHECK OUT MY UPDATE.....REAL EYE OPENER!!!

Last edited by

4 Replies

oldestnewest
  • So hard Pamilia - i doubt if anyone is being actively dishonest with you. I think its often genuinely hard to know exactly what is happening in our lungs and how best to treat. The best consultants will admit this.

    If you do taper after so long, then do it very very gradually over a good few weeks. Don't rush it just because you've made the decision now. And I would let them know you are doing this, if it doesn't work you need them on your side :)

    Good luck :)

  • Pam I am starting a Prednisolone reduction programme this week I have been on 30mg for over six months and the actual effect they are having on my condition is now very limited (initially they helped a lot), and in fact they can have a negative effect as you become immune to there effectiveness. I am on a slow reduction only reducing intake by 1mg a week to avoid any side affects.I need to reduce intake so I can take other medications

    Hope this helps and good luck

    Plumbob

  • Hi and thank you for your replies. My lung constultant who was the only one honest with me at my last visit,phoned me to say he's now at another hosp. Seems the radiographer saw my scans at Brompton lung hosp and does not feel l have bronchiolitis. Funny , no, as they told me l had over two years ago hence steriods. He used to work at that hosp, and has pulled some strings. Saying that an appointment is forthcoming, but as to when, who knows. Seems my bloods,lung tests don't match up with my scans.

    So there u have it, back to where l started over two years ago. To think l might not of needed to have gone on steriods and had the side effects l have had.....makes me angry.

    Hope no one else finds themselves in this situation. Keeping my fingers crossed for u all.

  • Hi Pam,I know how you feel,been trying to get off the infernal steroids for over a year now.Got down as far as 3mg then another infection occurred hence back on 30mg.Might be worth you asking about Oramorph as I,ve been put on it and think it will help with the reduction.I come down 5mg a week then for the last 5mg 1mg every 3days.Talking to GP on Friday to discuss latest problem,does,nt seem to have been

    an infection so might stay on Preds another week before reducing.Good luck and let us know how you get on,regards D.

You may also like...